Alert archive / Idaho / Flash Flood Warnings in 2011
Flash Flood Warning 11, NWS Pocatello, ID
NWS Pocatello, ID issued this flash flood warning at Sep 16, 2011, 4:15 PM MDT for Clark County, Idaho. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 16, 2011, 4:15 PM MDT (22:15 UTC)
- Expired
- Sep 16, 2011, 7:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
- Flood severity
- None
County Clark County, ID
The radar
The Pocatello radar (KSFX), 154 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.3 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 132 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 533 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
779
WGUS55 KPIH 162215
FFWPIH
IDC033-170115-
/O.NEW.KPIH.FF.W.0011.110916T2215Z-110917T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE POCATELLO ID
415 PM MDT FRI SEP 16 2011
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN CLARK COUNTY IN EASTERN IDAHO...
* UNTIL 715 PM MDT
* AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM 14 MILES SOUTHWEST OF
HUMPHREY...OR 17 MILES NORTHWEST OF DUBOIS...MOVING EAST AT 10 MPH.
* LOCATIONS THAT COULD BE AFFECTED INCLUDE...
HUMPHREY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4430 11194 4421 11260 4441 11272 4450 11257
4447 11250 4448 11246 4446 11239 4453 11236
4457 11229 4457 11223 4454 11220 4455 11213
4453 11211 4456 11192
$$
DMH2 follow-up statements
802
WGUS75 KPIH 162344
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
544 PM MDT FRI SEP 16 2011
IDC033-170115-
/O.CON.KPIH.FF.W.0011.000000T0000Z-110917T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK ID-
544 PM MDT FRI SEP 16 2011
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
NORTHERN CLARK COUNTY...
AT 536 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS CAPABLE OF PRODUCING FLASH FLOODING. EVEN
AFTER THE RAINFALL HAS ENDED...FLOODING MAY OCCUR DUE TO DELAYED
RUNOFF.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 4430 11194 4421 11260 4441 11272 4450 11257
4447 11250 4448 11246 4446 11239 4453 11236
4457 11229 4457 11223 4454 11220 4455 11213
4453 11211 4456 11192
$$
DMH369
WGUS75 KPIH 170107
FFSPIH
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
707 PM MDT FRI SEP 16 2011
IDC033-170116-
/O.EXP.KPIH.FF.W.0011.000000T0000Z-110917T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CLARK ID-
707 PM MDT FRI SEP 16 2011
...THE FLASH FLOOD WARNING WILL EXPIRE AT 715 PM MDT FOR NORTHERN
CLARK COUNTY...
HEAVY PRECIPITATION HAS ENDED ACROSS THE WARNED AREA. SOME RUNOFF
MAY STILL OCCUR. DRIVERS ARE URGED TO EXERCISE CAUTION WHILE
TRAVELING THROUGH LOW LYING AREAS. DO NOT TRY TO DRIVE THROUGH AREAS
WHERE WATER COVERS THE ROAD.
LAT...LON 4430 11194 4421 11260 4441 11272 4450 11257
4447 11250 4448 11246 4446 11239 4453 11236
4457 11229 4457 11223 4454 11220 4455 11213
4453 11211 4456 11192
$$
DMHWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this flash flood warning went out at Sep 16, 2:07 PM MDT, 2 hours 8 minutes earlier.
Area forecast discussion, Sep 16, 2:07 PM MDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 207 PM MDT FRI SEP 16 2011 .SHORT TERM...AXIS OF THE UPPER TROUGH MOVING THROUGH SOUTHEAST IDAHO THIS AFTERNOON. MUCH OF THE CENTRAL MOUNTAINS HAS RECEIVED .4 TO .5 INCH OF RAIN THE PAST 24 HOURS...IN THE SNAKE PLAIN .1 TO .2 INCH. VERY ISOLATED THUNDERSTORM ACTIVITY HAS POPPED UP ALMOST EVERYWHERE IN SOUTHEAST IDAHO AT LEAST ONCE TODAY. CURRENTLY THERE IS A MINOR WAVE MOVING SOUTH TO NORTH THROUGH LEMHI COUNTY...A SECOND WAVE IN EAST CENTRAL NEVADA AND A THIRD WAVE OUT NEAR MEDFORD OREGON WHICH THE NAM12 TRACKS RIGHT ALONG THE SOUTHERN IDAHO BORDER THROUGH SATURDAY MORNING AND COULD BE RESPONSIBLE FOR ADDITIONAL LIGHTNING STRIKES LATER THIS EVENING. LINGERING MOISTURE AND A DISTURBANCE CROSSING SOUTHERN ALBERTA SATURDAY WILL SUPPORT ISOLATED SHOWERS IN THE EASTERN AND SOUTH CENTRAL HIGHLANDS. SURFACE LOW PRESSURE IN EASTERN WYOMING AND MONTANA SATURDAY AFTERNOON WILL SUPPORT BREEZY SOUTHWEST WINDS OF 15 TO 20 MPH IN THE UPPER SNAKE PLAIN...BUT SHORT OF ADVISORY LEVEL. FORECAST AT THE MOMENT IS ALSO JUST SHORT OF LAKE WIND ADVISORY CRITERIA FOR AMERICAN FALLS RESERVOIR...BUT IT WILL PROBABLY BE A LITTLE BUMPY ON THE LAKE SATURDAY. PREVIOUS FORECAST LOW TEMPERATURES FOR SUNDAY MORNING WERE ON THE COOL SIDE. WITH RAIN TODAY AND HIGHER DEW POINT TEMPERATURES...LOWS WERE RAISED A COUPLE THREE DEGREES. POTENTIAL FOR FROST IS LESS LIKELY. BY SATURDAY NIGHT MORE WESTERLY FLOW PATTERN PREVAILS...COULD BE A STRAY RAIN SHOWER IN THE CENTRAL OR NORTHERN MOUNTAINS. .LONG TERM...MONDAY...ANOTHER EMBEDDED DISTURBANCE IN WESTERLY FLOW COULD BRING AN ISOLATED SHOWER TO THE CENTRAL MOUNTAINS. TUESDAY THROUGH THURSDAY....HIGH PRESSURE RIDGE BECOMES ESTABLISHED AND TEMPERATURES SHOULD REBOUND TO THE MID AND UPPER 70S. RS && .AVIATION...IFR CEILINGS ASSOCIATED WITH A MODERATE RAINBAND OVER IDAHO FALLS THIS AFTERNOON WITH SKIES CLEARING AND BECOMING VFR AT OTHER TERMINALS. KIDA SHOULD BEGIN IMPROVING AROUND MID AFTERNOON AS THE RAIN CONTINUES EASTWARD. SHOWER DEVELOPMENT MAY BE POSSIBLE LATER THIS EVENING AROUND THE TERMINALS. HINSBERGER && .FIRE WEATHER...HIGHER HUMIDITIES ABOUND TODAY THANKS TO THE RAIN RECEIVED OVER THE LAST 24 HOURS. SOME ISOLATED LIGHTNING STRIKES ARE POSSIBLE THROUGH TONIGHT AS AN UPPER DISTURBANCE SWINGS THROUGH THE STATE. EXPECT WINDS TO BE GUSTY DURING THE DAY OVER THE WEEKEND AS HIGH PRESSURE BEGINS MOVING BACK IN. HUMIDITY WILL BE TOO HIGH FOR RED FLAG CONDITIONS HOWEVER. DRIER WEATHER WILL MOVE INTO THE AREA NEXT WEEK AS UPPER RIDGING BUILDS IN. TEMPERATURES WILL ALSO RISE BACK INTO THE UPPER 70S. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 16, 3:30 AM MDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 330 AM MDT FRI SEP 16 2011 IDZ017>025-031-032-170930- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 330 AM MDT FRI SEP 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. A PACIFIC COLD FRONT WILL SWEEP THROUGH THE REGION THIS MORNING PRODUCING NUMEROUS SHOWERS...LOCALLY BREEZY CONDITIONS AND COOLER TEMPERATURES. WIND SPEEDS ARE EXPECTED TO REMAIN AT OR BELOW LAKE WIND CRITERIA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. LOCALLY BREEZY WINDS ARE EXPECTED SATURDAY...PERHAPS STRONG ENOUGH TO PROMPT A LAKE WIND ADVISORY FOR THE AMERICAN FALLS RESERVOIR. OVERNIGHT LOWS ARE EXPECTED TO REMAIN ABOVE FREEZING SUNDAY AND MONDAY MORNING...BUT GARDENING ENTHUSIASTS MAY WANT TO BE PREPARED JUST IN CASE. THE REMAINDER OF THE WEEK SHOULD BRING MILD LATE SUMMER CONDITIONS. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 15, 11:28 PM MDT | Special Weather Statement | PIH | Cassia, Minidoka | 62 min |
Nearby
Flash Flood Warnings in Idaho, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.